Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 6, NWS Morristown, TN

May 11, 2008Lee County, Wise County, Virginia

NWS Morristown, TN issued this tornado warning at May 11, 2008, 11:16 AM EDT for Lee County, Wise County, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2008, 11:16 AM EDT (15:16 UTC)
Expired
May 11, 2008, 11:45 AM EDT
In force
29 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Lee County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 82 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 9:52 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.3 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMRX 111516
TORMRX
VAC105-195-111545-
/O.NEW.KMRX.TO.W.0006.080511T1516Z-080511T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1116 AM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* TORNADO WARNING FOR...
  LEE COUNTY IN SOUTHWEST VIRGINIA...
  THIS INCLUDES THE CITY OF JONESVILLE...
  WISE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 1145 AM EDT

* AT 1112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  JONESVILLE...MOVING NORTHEAST AT 32 MPH.

* THE TORNADO WILL BE NEAR...
  BIG STONE GAP BY 1145 AM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL
OF 3/4 INCH DIAMETER OR LARGER AND DESTRUCTIVE OUTFLOW WINDS IN
EXCESS OF 50 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

LAT...LON 3686 8268 3662 8312 3674 8322 3676 8319
      3675 8316 3678 8314 3688 8297 3688 8292
      3693 8287 3698 8278
TIME...MOT...LOC 1516Z 246DEG 28KT 3674 8306

$$

MJB
2 follow-up statements
000 
WWUS54 KMRX 111533
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1133 AM EDT SUN MAY 11 2008

VAC105-195-111545-
/O.CON.KMRX.TO.W.0006.000000T0000Z-080511T1545Z/
LEE VA-WISE VA-
1133 AM EDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR WISE AND
LEE COUNTIES...

AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DRYDEN...OR 15
MILES NORTHEAST OF JONESVILLE...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  BIG STONE GAP AND APPALACHIA BY 1145 AM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL
OF 3/4 INCH OR LARGER AND DESTRUCTIVE OUTFLOW WINDS IN EXCESS OF 50
MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

LAT...LON 3686 8268 3662 8312 3674 8322 3676 8319
      3675 8316 3678 8314 3688 8297 3688 8292
      3693 8287 3698 8278
TIME...MOT...LOC 1533Z 246DEG 28KT 3681 8287

$$


MJB
000 
WWUS54 KMRX 111549
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1149 AM EDT SUN MAY 11 2008

VAC105-195-111559-
/O.EXP.KMRX.TO.W.0006.000000T0000Z-080511T1545Z/
LEE VA-WISE VA-
1149 AM EDT SUN MAY 11 2008

...THE TORNADO WARNING FOR WISE AND LEE COUNTIES EXPIRES AT 1145 AM
EDT...

THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

LAT...LON 3686 8268 3662 8312 3674 8322 3676 8319
      3675 8316 3678 8314 3688 8297 3688 8292
      3693 8287 3698 8278
TIME...MOT...LOC 1533Z 246DEG 28KT 3681 8287

$$

MJB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 11, 10:00 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 11, 10:00 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 AM EDT SUN MAY 11 2008

.DISCUSSION...UPDATED ZONES TO INCLUDE TORNADO WATCH FOR MUCH OF THE
AREA WITH THE EXCEPTION OF THE EXTREME WESTERN COUNTIES.  COLD FRONT
CURRENTLY ALONG THE CUMBERLAND PLATEAU JUST EAST OF CROSSVILLE.
THERE IS A SURFACE TROUGH IN ADVANCE OF THE FRONT WHERE THE
THUNDERSTORMS ARE CURRENTLY LOCATED.  THESE STORMS ARE MOVING QUITE
RAPIDLY AND STRONG GUSTY WINDS ARE POSSIBLE EVEN WITHOUT THE SEVERE
THUNDERSTORM THREAT.

SHORT TERM...(TODAY AND TONIGHT)...COLD FRONT STILL TO OUR
WEST...BUT MAIN BATCH OF PRECIP HAS WEAKENED AND IS PULLING EAST OUT
OF THE AREA. STILL THE POSSIBILITY OF REDEVELOPMENT...BUT WILL
UNDERCUT MAV POPS A BIT. WILL ALSO HAVE LAKE WIND ADVISORY FOR THIS
AFTERNOON AND WIND ADVISORY FOR MOUNTAINS INTO TONIGHT SOUTH AND
THROUGH MONDAY NORTH AND CENTRAL FOR THE EXPECTED GUSTY WINDS. WITH
UPPER LOW NEARBY EXPECT SOME SHOWERS TONIGHT INTO
MONDAY...ESPECIALLY NORTH. MAV TEMPS LOOK REASONABLE.

.LONG TERM...(MONDAY THROUGH SATURDAY)...STILL QUITE A BIT OF
UNCERTAINTY IN THE LONGER TERM...BUT FOR NOW WILL GENERALLY FOLLOW
00Z GFS SOLUTION...WITH DRY WEATHER TUESDAY...THEN UNSETTLED WEATHER
WITH SHOWERS AND THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. WILL GO
DRY FOR FRIDAY NIGHT AND SATURDAY. WILL NOT ARGUE MUCH WITH GFS MOS
TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  74  49  72  48  82 /  50  20  10   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  69  48  67  46  77 /  60  40  10   0   0
OAK RIDGE, TN  68  47  68  45  79 /  60  40  10   0   0
TRI CITIES AIRPORT, TN  68  47  61  44  74 /  80  70  20  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM NOON TODAY TO 4 AM EDT MONDAY FOR THE
     FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY FROM NOON TODAY TO 4 PM EDT MONDAY FOR THE
     FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...UNICOI.

     LAKE WIND ADVISORY FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT
     /7 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES: ANDERSON...
     BLEDSOE...BRADLEY...CAMPBELL...CLAIBORNE...GRAINGER...
     HAMBLEN...HAMILTON...HANCOCK...HAWKINS...JEFFERSON...KNOX...
     LOUDON...MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...
     NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
     NORTHWEST GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT
     TN...SEQUATCHIE...SULLIVAN...UNION...WASHINGTON TN...WEST
     POLK.

     WIND ADVISORY FROM NOON TODAY TO 4 AM EDT MONDAY FOR THE
     FOLLOWING ZONES: EAST POLK...SOUTHEAST MONROE.

VA...LAKE WIND ADVISORY FROM NOON TODAY TO 4 AM EDT MONDAY FOR THE
     FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

LDW
Hazardous weather outlook, May 11, 4:46 AM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
446 AM EDT SUN MAY 11 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-120900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
446 AM EDT SUN MAY 11 2008 /346 AM CDT SUN MAY 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE...AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH SUNDAY NIGHT FROM THE MID
MISSISSIPPI VALLEY REGION...WITH AN ASSOCIATED WARM FRONT MOVING
NORTH ACROSS TENNESSEE INTO THE OHIO VALLEY. LIGHT RAIN SHOWERS
WILL BREAK UP AROUND SUNRISE...BUT AS THE FRONT APPROACHES ANOTHER
ROUND OF THUNDERSTORMS AND SHOWERS WILL FIRE UP IN THE AFTERNOON.
SOME OF THE STORMS COULD BECOME STRONG WITH SMALL HAIL AND GUSTY
WINDS. BRIEF HEAVY RAIN IS LIKELY WITH THE STORMS. SOME LOW LYING
SPOTS AND URBANIZED AREAS COULD SEE MINOR FLOODING.

THE TIGHT PRESSURE GRADIENT OF THE SYSTEM WILL PRODUCE STRONG WINDS
IN MOST AREAS. LAKE WIND ADVISORIES WILL LAST UNTIL SUNDAY EVENING
OVER THE TENNESSEE VALLEY, CUMBERLAND PLATEAU, AND THE LOWLAND AREAS
OF NORTHEAST TENNESSEE. THIS LAKE WIND ADVISORY LASTS IN SOUTHWEST
VIRGINIA UNTIL EARLY MONDAY MORNING. A WIND ADVISORY LASTS IN NORTH
CAROLINAS CHEROKEE AND CLAY COUNTIES AND IN EXTREME SOUTHEAST
TENNESSEE UNTIL EARLY MONDAY MORNING, AS WELL. THE WIND ADVISORY
LASTS UNTIL MONDAY AFTERNOON IN THE SMOKY MOUNTAINS AND MOUNTAINS
OF NORTHEAST TENNESSEE. WINDS COULD GUST AS HIGH AS 30 TO 35 MPH IN
THE VALLEYS AND RIDGES, AND OVER 40 MPH IN THE MOUNTAINS. PLEASE BE
CAREFUL WHEN DRIVING ON THIS HOLIDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM SYSTEM WILL EXIT THE AREA BY MONDAY NIGHT AND WIND SPEEDS WILL
TAPER OFF AFTER THAT. THE CHANCE FOR RAIN DECREASES UNTIL WEDNESDAY
WHEN ANOTHER SYSTEM AFFECTS THE AREA.

BUT...NO HAZARDOUS WEATHER IS EXPECTED FROM LATE SUNDAY THROUGH FRIDAY
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 11, 10:11 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 AM EDT SUN MAY 11 2008

TNZ014-111515-
CLAIBORNE-
1011 AM EDT SUN MAY 11 2008

...A STRONG THUNDERSTORM WILL BE AFFECTING CLAIBORNE COUNTY...

AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MIDDLESBORO...MOVING EAST AT 43 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

MJB
Special weather statement, May 11, 10:28 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1028 AM EDT SUN MAY 11 2008

TNZ015-VAZ001-005-111530-
HANCOCK-LEE-SCOTT-
1028 AM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS WILL BE AFFECTING HANCOCK...LEE AND SCOTT
COUNTIES...

AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARROGATE-SHAWANEE
TO 6 MILES EAST OF SNEEDVILLE...MOVING EAST AT 55 MPH.

THESE STORMS WILL BE NEAR...
  JONESVILLE BY 1040 AM EDT.
  PENNINGTON GAP BY 1050 AM EDT.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THIS THUNDERSTORM. ANY FURTHER STRENGTHENING OF THIS
STORM MAY REQUIRE ISSUANCE OF A WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

MJB
Special weather statement, May 11, 10:36 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1036 AM EDT SUN MAY 11 2008

TNZ039-040-069>071-073-111530-
HAMBLEN-JEFFERSON-KNOX-NORTH SEVIER-NORTHWEST COCKE-NW BLOUNT-
1036 AM EDT SUN MAY 11 2008

...A STRONG THUNDERSTORM WILL BE AFFECTING BLOUNT...COCKE...
HAMBLEN...JEFFERSON...KNOX AND SEVIER COUNTIES...

AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF SEVIERVILLE...MOVING EAST AT 55
MPH.

THIS STORM WILL BE NEAR...
  DANDRIDGE BY 1050 AM EDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THIS THUNDERSTORM. ANY FURTHER STRENGTHENING OF THIS
STORM MAY REQUIRE ISSUANCE OF A WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

MJB
Special weather statement, May 11, 10:49 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1049 AM EDT SUN MAY 11 2008

TNZ014-015-037>039-111545-
CLAIBORNE-GRAINGER-HAMBLEN-HANCOCK-UNION-
1049 AM EDT SUN MAY 11 2008

...A STRONG THUNDERSTORM WILL BE AFFECTING CLAIBORNE...GRAINGER...
HAMBLEN...HANCOCK AND UNION COUNTIES...

AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MAYNARDVILLE...MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  RUTLEDGE BY 1100 AM EDT.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

SUSTAINED WINDS OR GUSTS UP TO 40 MPH...HAIL OF PEA TO LESS THAN
PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE
WITH THIS THUNDERSTORM. ANY FURTHER STRENGTHENING OF THIS STORM MAY
REQUIRE ISSUANCE OF A WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

MJB
Special weather statement, May 11, 11:07 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1107 AM EDT SUN MAY 11 2008

TNZ016-017-039>044-070-073-074-111600-
COCKE SMOKY MOUNTAINS-HAMBLEN-HAWKINS-JEFFERSON-NORTH
SEVIER-NORTHWEST COCKE-NORTHWEST GREENE-SEVIER SMOKY
MOUNTAINS-SOUTHEAST GREENE-SULLIVAN-WASHINGTON-
1107 AM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS WILL BE AFFECTING COCKE...GREENE...HAMBLEN...
HAWKINS...JEFFERSON...SEVIER...SULLIVAN AND WASHINGTON COUNTIES...

AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
SURGOINSVILLE TO 9 MILES EAST OF SEVIERVILLE...MOVING EAST AT 38 MPH.

THESE STORMS WILL BE NEAR...
  KINGSPORT BY 1115 AM EDT.
  PARROTTSVILLE BY 1120 AM EDT.
  GREENEVILLE BY 1125 AM EDT.
  GREENEVILLE BY 1130 AM EDT.
  TUSCULUM BY 1135 AM EDT.
  JONESBOROUGH BY 1145 AM EDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THIS THUNDERSTORM. ANY FURTHER STRENGTHENING OF THIS
STORM MAY REQUIRE ISSUANCE OF A WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

MJB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:48 AM EDTLake Wind AdvisoryMRXLee, Russell, Scott, Washington, Wise, City of Bristol and 1 more15 hr

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.